Alert archive / Louisiana / Heat Advisories in 2012

Heat Advisory 4, NWS Lake Charles, LA

July 31, 20127 parishes in Louisiana; Jasper County, Newton County, Tyler County, Texas

NWS Lake Charles, LA issued this heat advisory at Jul 31, 2012, 4:27 AM CDT for 7 parishes in Louisiana; Jasper County, Newton County, Tyler County, Texas. It took effect at Jul 31, 2012, 12:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2012, 4:27 AM CDT (09:27 UTC)
In effect from
Jul 31, 2012, 12:00 PM CDT
Expired
Jul 31, 2012, 3:20 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2680 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WWUS74 KLCH 310927
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
427 AM CDT TUE JUL 31 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

LAZ027>033-TXZ180-259-260-312300-
/O.NEW.KLCH.HT.Y.0004.120731T1700Z-120731T2300Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...JASPER...
KIRBYVILLE...NEWTON
427 AM CDT TUE JUL 31 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING. 

* TEMPERATURE...AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE
  FROM AROUND 107 TO 109 ALONG AND NORTH OF A LINE FROM JASPER TO
  OPELOUSAS DURING THE AFTERNOON HOURS.

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT 
  EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED 
  ILLNESSES WILL BE HIGH TODAY...ESPECIALLY FOR THOSE WORKING 
  OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED 
  BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
1 follow-up statement
930 
WWUS74 KLCH 312020
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 PM CDT TUE JUL 31 2012


LAZ027>033-TXZ180-259-260-312130-
/O.CAN.KLCH.HT.Y.0004.000000T0000Z-120731T2300Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...JASPER...
KIRBYVILLE...NEWTON
320 PM CDT TUE JUL 31 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
HEAT ADVISORY. 

SLIGHTLY DRIER AIR HAS MIXED DOWN TO THE SURFACE LOWERING THE
RELATIVE HUMIDITY ENOUGH...THAT THE APPARENT TEMPERATURE OR HEAT
INDEX IS RANGING BETWEEN AROUND 100 AND AROUND 105 DEGREES...AND
BELOW ADVISORY CRITERIA.

$$

RUA

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 31, 4:21 AM CDT, 6 minutes earlier.

Area forecast discussion, Jul 31, 4:21 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 AM CDT TUE JUL 31 2012

.DISCUSSION...A DEEP RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
DEEP SOUTH AND NORTH GULF COAST THROUGH WEDNESDAY KEEPING WINDS LIGHT,
TEMPERATURES HIGH, AND RAIN CHANCES NEARLY NIL. HIGH TEMPERATURES
ACROSS THE NORTHERN ZONES TODAY WILL CLIMB INTO THE MID TO UPPER
90S WHICH WILL RESULT IN HEAT INDEXES OF AROUND 107 DURING THE
AFTERNOON HOURS, AND THEREFORE A HEAT ADVISORY HAS BEEN ISSUED FOR
THOSE AREAS. THE ONLY CAVEAT ACROSS THE NORTH ZONES AND ESPECIALLY
FOR THE SE TX ZONES IS HOW MUCH DRIER AIR WILL MIX DOWN IN THE
AFTERNOON. IF MORE DOES THAN FORECAST, CRITERIA FOR THE HEAT
ADVISORY WILL NOT BE MET AS DEW PTS FALL TO NEAR 70 HOLDING HEAT
INDEXES UNDER 107. FARTHER SOUTH HUMIDITY WILL BE HIGHER, BUT TEMPS
WILL BE SLIGHTLY COOLER... AND I STRESS SLIGHTLY, AND NO ADV WILL
BE ISSUED FOR THOSE ZONES AT THIS TIME. ISOLATED LOCATIONS MAY STILL
REACH TO NEAR 107, BUT MOST LOCATIONS ACROSS THE SOUTHERN ZONES
WILL LIKELY REMAIN AROUND 105 TO 106 HEAT INDEX... WHICH JUST
FALLS SHORT OF CRITERIA. THE IMMEDIATE COAST WILL BE THE 'COOLEST'
WITH AFTERNOON HEAT INDEXES 'ONLY' REACHING TO AROUND 100 AND THAT
WILL BE ACCOMPANIED BY SOUTHWEST WINDS OF NEAR 10 KTS. WEDNESDAY'S
CONDITIONS WILL BE VERY SIMILAR/WITH IN A DEGREE OR TWO TO TODAY'S
TEMPS. BY LATE IN THE WEEK AND INTO THE WEEKEND THE RIDGE
WILL SLOWLY BREAK DOWN WITH A RETURN OF THE MORE TYPICAL DIURNAL
CONVECTION AND HI TEMPS IN THE LOW 90S. THE SURFACE RIDGE AXIS
WILL SHIFT NORTH WHILE THE MID TO UPPER RIDGE GETS ERODED BY A
PASSING SHORT WAVE. PWAT VALUES WILL INCREASE BACK TO AROUND OR OVER
2" WHILE THE CAP WEAKENS AND THIS WILL ALLOW ISOLD TO SCT STORMS
ARE EXPECTED TO RETURN AS WELL.

&&

.MARINE...LIGHT WINDS WILL KEEP SEAS AT TWO FEET OR LESS THROUGH
THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  94  78  93  77  93 /  10  10  10  10  10
KBPT  93  78  93  77  93 /  10  10  10  10  10
KAEX  98  77  98  76  97 /  10  10  10  10  20
KLFT  94  78  95  77  94 /  10  10  10  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
     EVANGELINE...RAPIDES...ST. LANDRY...VERNON.

TX...HEAT ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: NORTHERN JASPER...NORTHERN NEWTON...TYLER.

GM...NONE.
&&

Nearby

Heat Advisories in Louisiana, 2012Heat Advisories in Texas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.